Hi I was on ribociclib but my bloods were never right, I have had a month on abemaciclib and so far have felt dreadful plus my bloods are still low so they have took me of them also for a week, this scares me something terrible
Thanks for taking the time to reply. I have emailed over to Mum so she can look this up. A friend had IBS and I know she is on a diet that excludes certain foods and wondering if this it.
Wishing you well
I have been on Abemaciclib for a year and due to bad tummy issues am on the lowest dose which is 100mg (50 mg twice a day) my liver mets decreased in size and now remain stable. Even on this low dose I still had tummy issues. I searched the internet and found something called “Fodmap” diet. (FODMAP stands for fermentable oligosaccharides, disaccharides, monosaccharides and polyols, which are short-chain carbohydrates (sugars) that the small intestine absorbs poorly.
It’s used for people with IBS. It’s not a diet as such but really is the science of food. So in a nutshell certain foods ferment differently in our tummy creating gas and diahorrea and bloating if you have that sort of sensitive system. I eliminated foods high in fodmap and it’s been a real game changer. For example apples and ripe bananas are high in fodmap but strawberries blueberries are low in fodmap.
Worth a look
hope it helps
Thanks so much for your replies. I am really grateful. I will suggest she speak to her Macmillan nurse but it is really useful to hear what else has been helpful. She is doing really well on the treatment so if she felt a little bit more in control of this side effect, that would be great.
I have been on Abemaciclib for nearly a year. The leaflet I was given recommended avoiding various foods including beans, broccoli, cabbage, cauliflower any very spicy food. I had really bad diarrhoea for the first couple of months but it did calm down and now I have one or two bouts a week and am okay as long as I continue to avoid certain foods. I switched to white bread which I hadn't eaten for years and only eat cooked veg and avoid salad too. Some people find taking one imodium tablet every morning helpful to stave it off. I don't think the diarrhoea is stress related as so many people complain of it and it is the main side effect. Apart from the diarrhoea I haven't had any other problems and my bloods have been okay so I think it is actually kinder than some other treatments. Good luck to you and your Mum with your treatment. Stay safe xx
i had nausea and diarrhoea initially on palbociclib I was given Lansoprazole 15mgs which helped been on palbo since may 2018 with good results. Worth discussing with oncologist/BCN as Pawsome says it is a common side effect but Lansoprazole has helped me also I think your body gets used to it more over time. I was on 125mgs but on lower dose of 100mgs due to low counts . If it is an issue that doesnt settle maybe they might reduce dosage but it can be worth it to keep things stable. Take care Liz
Hi, diarrhoea is a really common side effect of ameciclib unfortunately. I’m on palbociclib so part of the same ‘ciclib’ family of meds. Was your mum given an information leaflet by her oncologist when she started the meds? This lists the common side effects or you can also find the information on the main BCN website. If it’s troubling her it’s probably worth mentioning it to her Macmillan nurse if she has one. X
Hello. I would really appreciate any advice around abemaciclib. Mum was diagnosed in January this year with advanced breast cancer. (I know this website as I am still having treatment for primary breast cancer in 2015). So, she is having a good response to the treatment and is having this alongside denosumab. However, she is occasionally having quite severe diarrhoea-I wonder if slightly stress related? She takes Imodium but there does not seem any particular pattern to this. Does anyone have any advice around coping with this, solutions, suggestions. We would be really grateful.